Alert archive / Louisiana / Special Weather Statements in 2018
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Aug 18, 2018, 7:21 PM CDT for Morehouse Parish, Louisiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2018, 7:21 PM CDT (00:21 UTC)
- Expired
- Aug 18, 2018, 8:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Jackson, MS
County Morehouse Parish, LA
The radar
The Shreveport radar (KSHV), 183 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 0.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1510 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1908 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
812
WWUS84 KJAN 190021
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
721 PM CDT SAT AUG 18 2018
LAZ007-190100-
Morehouse LA-
721 PM CDT SAT AUG 18 2018
...A STRONG THUNDERSTORM WILL AFFECT WESTERN MOREHOUSE PARISH
THROUGH 800 PM CDT...
At 721 PM CDT, Meteorologists were tracking a strong thunderstorm
near Beekman, or 8 miles north of Bastrop, moving southeast at 15
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Bastrop and Beekman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3299 9191 3281 9177 3271 9197 3289 9208
3290 9208
TIME...MOT...LOC 0021Z 329DEG 11KT 3288 9196
$$
DLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 18, 7:11 PM CDT, 10 minutes earlier.
Area forecast discussion, Aug 18, 7:11 PM CDT, 10 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 711 PM CDT Sat Aug 18 2018 .UPDATE... Updated for 00Z aviation discussion && .AVIATION... 00Z TAF discussion: Scattered TSRA wl cont through 03Z across cntrl and se MS and result in MVFR/IFR conds. This activity wl dissipate while models suggest additional TSRA activity wl remain psbl across HWY 82 through the night. Away from convection VFR conds wl prevail until after 09Z when MVFR/IFR cigs are expected to dvlp. VFR conds are expected by 15Z areawide. Scattered to numerous coverage of TSRA is expected again Sunday aftn. /22/ && .DISCUSSION... Tonight and Sunday: Subsidence associated with mid level ridging over the ArkLaTex has served to keep the southwestern half of the forecast area dry and relatively cloud free today. Meanwhile to the east, quasi- stationary baroclinic zone over central AR continues to initiate convection which is maintained into the forecast area by mid level cyclonic flow. The airmass over this area continues to be quite tropical as PWs above 2.25 inches noted in UA and satellite data. This has led to quite efficient rainfall production where storms have developed, especially in areas where convective axes have become parallel to the 0-3km bulk shear vectors and storms have back built. Despite weak mid level ridging tonight, little looks to change with regard to the sensible weather in our area tonight into Sunday. Boundary induced convection will continue into the evening over much of the area with convection becoming more confined to the north after midnight in closer proximity to surface baroclinic zone over AR/north MS. Heating combined with the deep tropical moisture in place will promote another day of scattered to numerous showers and thunderstorms Sunday. Severe threat appears minimal as mid level flow weakens and lapse rates flatten. Will, therefore, not include a severe risk in the HWO, but will maintain limited flood threat. /26/ Next week (Monday through Friday): Expect an continued active period of storms & heavy rainfall, leading to flash flooding potential early in upcoming week. A cold front will drive through the area around early-mid week (Tuesday Wednesday), helping drive cooler & drier air into the area through mid-late week. The synoptic pattern will consist of deep, anomalous trough & surface low/attendant cold front swinging into the mid-northern Mississippi Valley & down through the lower Mississippi Valley. As the trough swings into the Great Lakes on Monday & into Tuesday, expect high moisture to pool ahead of the cold front. PWs will be highly anomalous, approaching near 2.5 inches in spots & 850mb Theta E near 345-350K+. With west-southwesterly confluent 850mb flow, expect good moisture convergence on Monday. This will help keep heavy rain & flash flooding potential into Monday. With high rainfall recently & more expected into the weekend, antecedent conditions will be very favorable for flash flooding. Kept mention in the HWO/graphics for flash flooding on Monday. Right now there doesn't seem to be real favorable overall for severe storms. With high PWs, lapse rates are very meager (~5.5-6 deg C/km). Due to that, vertical totals & instability are lower. However, low-mid level bulk shear (i.e. ~15-25kts @ 0-2 & 0-3km) will help some potential for some organized stronger storms. For now, holding off mentioning more organized severe storms but will be something to watch.In addition, due to high boundary layer moisture, we could have some more humidity & heat indices in our western Louisiana parishes & along the Mississippi River. However with high rain chances, this will not be needed to mention this & will be marginal at most. As the trough ejects northeast into the Great Lakes, expect there to remain potential for rain & storms on Monday night & into Tuesday as the cold front moves through the area. There could be some overnight convection ongoing in the Delta ahead of the front. Euro seems to be a tad slower on moving the front & convection through the area on Tuesday, keeping rain & storm chances lingering into the afternoon. Due to that, kept some rain chances around into Tuesday afternoon. Right now, it seems to move through early enough & dry out aloft to limit much severe or flash flooding potential. However, global consensus shows enough low-mid level bulk shear (i.e. ~10-15kts @ 0- 2 & 0-3km) to warrant a few isolated organized storms ahead of the front Tuesday morning & into east-southeast Mississippi into the afternoon. Will have to keep a close eye on this as we get closer. In the wake, expect drier air to build into the region by mid-late week as the cold front moves through into Wednesday morning. This will help any rain chances to become confined to along & south of the Highway 84 corridor on Wednesday before completely dry conditions are expected on Thursday. As strong surface ridging builds into the Missouri/mid-Mississippi Valley, expect this to gradually build into the region. Expect PWs falling between an inch to an inch & a half by Wednesday & into Thursday. This will help highs fall below normal, reaching only the upper 80s to near 90 degrees. In addition with dewpoints falling into the mid 60s on Wednesday to low-mid 60s on Thursday, expect lows to fall below normal into the mid 60s, especially in the north, Tuesday night, & low-mid 60s both Wednesday & Thursday nights. As the mid-level & surface ridge build east into the late week on Friday, expect warmth, humidity & rain & storm chances to slowly build back in. Main takeaway is pleasant, cooler & drier weather can be expected middle of the upcoming work week after a long period of storms this weekend & early next week. /DC/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 73 88 73 89 / 26 52 48 56 Meridian 71 87 73 89 / 24 60 22 60 Vicksburg 74 90 75 91 / 31 46 56 47 Hattiesburg 74 89 73 90 / 21 62 16 65 Natchez 74 90 74 90 / 21 55 49 58 Greenville 72 88 74 89 / 43 63 63 31 Greenwood 72 87 74 90 / 39 64 58 41 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 22/DC/26
Hazardous weather outlook, Aug 18, 2:15 PM CDT, 5 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 215 PM CDT Sat Aug 18 2018 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 191915- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 215 PM CDT Sat Aug 18 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Sunday FLOODING THREAT...Limited TIMING...Tonight through Sunday A very moist airmass will continue to promote heavy rainfall and flooding in thunderstorms that develop through Sunday. Two to three an hour rainfall rates will be common where the heaviest storms occur which could easily lead to flash flooding. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday The moist airmass will linger across the area through Monday ahead of an approaching cold front. As the front moves closer to the area Monday, more widespread thunderstorms with heavy rainfall will result which could lead to more flash flooding. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Friday. 26 && ...HAZARD LEGEND... *FLOODING* Extreme...Confident in significant flooding. Significant...Significant flooding possible. Elevated...Confident in flooding. Limited...Flooding possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/jan/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Local storm report, Aug 18, 6:32 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
632 PM CDT SAT AUG 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM HEAVY RAIN 2 SW WEST HATTIESBURG 31.29N 89.40W
08/18/2018 M3.40 INCH LAMAR MS BROADCAST MEDIA
RAINFALL TOTAL IN THE OAK GROVE COMMUNITY.
RAIN WAS STILL ONGOING.
&&
DLLocal storm report, Aug 18, 6:35 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
635 PM CDT SAT AUG 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG 1 NNE HATTIESBURG 31.33N 89.29W
08/18/2018 FORREST MS BROADCAST MEDIA
TREE DOWNED ACROSS MAIN STREET. ESTIMATED
40-50 MPH WIND.
&&
DLLocal storm report, Aug 18, 6:37 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
637 PM CDT SAT AUG 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM LIGHTNING 1 SW DE SOTO 31.96N 88.73W
08/18/2018 CLARKE MS EMERGENCY MNGR
A VEHICLE WAS STRUCK BY LIGHTNING AT US 45
AND CR 261.
&&
DLLocal storm report, Aug 18, 7:00 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
700 PM CDT SAT AUG 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND DMG 3 NNW ENTERPRISE 32.22N 88.84W
08/18/2018 CLARKE MS EMERGENCY MNGR
TREE DOWNED ON CR 373. ESTIMATED 40-50 MPH
GUST.
&&
DLSpecial weather statement, Aug 18, 7:13 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Jackson MS
713 PM CDT SAT AUG 18 2018
MSZ061-190100-
Franklin MS-
713 PM CDT SAT AUG 18 2018
...THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINFALL ACROSS EASTERN
FRANKLIN COUNTY...
At 712 PM CDT, Meteorologists were tracking thunderstorms producing
heavy rainfall near Mccall Creek, or 19 miles west of Brookhaven,
moving south at 5 mph.
Torrential rainfall is occurring with these storms, and may lead to
localized flooding.
Locations impacted include...
Bude, New Hope, Mccall Creek and Little Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3135 9081 3161 9096 3161 9072 3147 9063
3135 9063
TIME...MOT...LOC 0012Z 010DEG 5KT 3148 9076
DLSpecial weather statement, Aug 18, 7:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
721 PM CDT SAT AUG 18 2018
LAZ007-190100-
Morehouse LA-
721 PM CDT SAT AUG 18 2018
...A STRONG THUNDERSTORM WILL AFFECT WESTERN MOREHOUSE PARISH
THROUGH 800 PM CDT...
At 721 PM CDT, Meteorologists were tracking a strong thunderstorm
near Beekman, or 8 miles north of Bastrop, moving southeast at 15
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Bastrop and Beekman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3299 9191 3281 9177 3271 9197 3289 9208
3290 9208
TIME...MOT...LOC 0021Z 329DEG 11KT 3288 9196
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 7:13 PM CDT | Special Weather Statement | JAN | Franklin | 47 min |
| Aug 18, 7:17 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Jefferson | 43 min |
| Aug 18, 8:39 PM CDT | Special Weather Statement | JAN | Jefferson | 66 min |
| Aug 19, 4:36 AM CDT | Special Weather Statement | JAN | Yazoo | 39 min |
| Aug 19, 5:04 AM CDT | Special Weather Statement | JAN | Yazoo | 26 min |
| Aug 19, 5:31 AM CDT | Special Weather Statement | JAN | Madison | 44 min |
| Aug 19, 7:31 AM CDT | Flash Flood Warning | JAN | Washington | 3 hr |
| Aug 19, 9:02 AM CDT | Flash Flood Warning | JAN | Washington | 3 hr |
| Aug 19, 1:45 PM CDT | Special Weather Statement | JAN | Marion | 30 min |
| Aug 19, 2:35 PM CDT | Special Weather Statement | JAN | Walthall | 25 min |
| Aug 19, 4:10 PM CDT | Special Weather Statement | JAN | Lincoln | 50 min |
| Aug 19, 6:15 PM CDT | Special Weather Statement | JAN | Concordia | 30 min |
| Aug 19, 1:09 AM CDT | Special Weather Statement | JAN | Ashley | 51 min |
| Aug 19, 1:50 AM CDT | Flash Flood Warning | JAN | Ashley | 2 hr |
| Aug 19, 3:36 PM CDT | Special Weather Statement | JAN | Ashley | 39 min |
Nearby
Special Weather Statements in Louisiana, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.